Iododerma: An unusual side effect of iodide ingestion


Alpay K., Kurkcuoglu N.

PEDIATRIC DERMATOLOGY, vol.13, no.1, pp.51-53, 1996 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 13 Issue: 1
  • Publication Date: 1996
  • Doi Number: 10.1111/j.1442-200x.1996.tb02849.x
  • Title of Journal : PEDIATRIC DERMATOLOGY
  • Page Numbers: pp.51-53

Abstract

A 13-month-old girl developed multiple pruritic, 1- to 7-cm, vegetating and ulcerative masses on the neck, extremities, and trunk after a one-week course of an antibiotic and an expectorant that contained potassium iodide, prescribed for treatment of a respiratory tract infection. Clinical and histopathologic findings were consistent with the diagnosis of iododerma. A thorough search for an underlying disease was negative, On cessation of potassium iodide and administration of oral prednisolone 1 mg/kg/day, a dramatic response was achieved.